7 doctors weighed in:

Can levothyroxine cause chest pain?

7 doctors weighed in
Dr. Irv Loh
Internal Medicine - Cardiology
4 doctors agree

In brief: Possibly

A dose higher than one needs may cause an elevation of the heart rate or blood pressure that causes the metabolic demand for oxygen by the heart to exceed the ability of the coronary arteries to supply the oxygen, leading to chest discomfort.
Thyroid function tests, especially the TSH level, & evaluation by your doctor is prudent, especially if some underlying condition exists, unmasked by the rx.

In brief: Possibly

A dose higher than one needs may cause an elevation of the heart rate or blood pressure that causes the metabolic demand for oxygen by the heart to exceed the ability of the coronary arteries to supply the oxygen, leading to chest discomfort.
Thyroid function tests, especially the TSH level, & evaluation by your doctor is prudent, especially if some underlying condition exists, unmasked by the rx.
Dr. Irv Loh
Dr. Irv Loh
Thank
Dr. Gutti Rao
Internal Medicine - Hospital-based practice
1 doctor agrees

In brief: No

Levothyroxine in appropriate doses should not cause any chest pain.

In brief: No

Levothyroxine in appropriate doses should not cause any chest pain.
Dr. Gutti Rao
Dr. Gutti Rao
Thank
Get help from a real doctor now
Dr. Adam Smith
Board Certified, Internal Medicine
13 years in practice
382K people helped
Continue
108,000 doctors available
Read more answers from doctors